MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ ELECTROSURGICAL PATIENT PLATES; ELECTROSURGICAL RETURN ELECTRODE

3M HEALTH CARE 3M¿ ELECTROSURGICAL PATIENT PLATES; ELECTROSURGICAL RETURN ELECTRODE
Model Number 8180F
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 75-year-old male allegedly experienced a left lateral mid-thigh 6x4 cm 2nd degree burn with the use of the 3m¿ electrosurgical patient plates 8180f, lot: 202510mv, and subsequently underwent debridement of the necrotic tissue.
 
Additional Manufacturer Narrative
E2 - e3: it is unknown if the reporter is a health professional.H10: product sample was not returned to 3m for analysis; however, review of manufacturing records confirmed the released lot met all specifications.Without a sample, it is not possible to perform any tests to determine if the plate met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether the 3m¿ electrosurgical patient plates were the root cause.To reduce the risk of burns, all instructions should be followed as per the instructions for use (ifu).Instructions for use state, to reduce the risk of burns and pressure necroses: do not overload the patient plate with too much current.Do not activate the electrosurgical device or active accessory for more than 60 seconds in any 2-minute period, as this will overload the patient plate with current and may result in a patient burn.Use the lowest possible power setting.Use short activation times.If long activation is necessary, allow time between activations to allow the tissue under patient plate to cool.If you do not receive the desired surgical effect, stop, and verify the correct distention/irrigation solution and good patient plate contact before proceeding with electrosurgery or increasing the power setting.

Brand Name
3M¿ ELECTROSURGICAL PATIENT PLATES
Common Device Name
ELECTROSURGICAL RETURN ELECTRODE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul 55144 1000
Manufacturer (Section G)
3M COMPANY VALLEY PLANT
600 east meigs st.
valley NE 68064
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17064063
Report Number2110898-2023-00046
Device Sequence Number6129872
Product Code GEI
UDI-Device Identifier10707387802919
UDI-Public10707387802919
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K833364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model Number8180F
Device Catalogue Number8180F
Device Lot Number202510MV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale